Hypotension associated with intravitreal bevacizumab therapy for retinopathy of prematurity

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

Intravitreal bevacizumab therapy in preterm infants for retinopathy of prematurity (ROP) can be associated with hypotension. We report twin preterm infants who developed hypotension within 1 day after intravitreal bevacizumab therapy for ROP. Before receiving the medication, their clinical statuses were stable and similar. The dose, procedure, and premedication were the same; however, twin B presented with hypotension for 3 days. Although bevacizumab-related hypotension has been described in product information (incidence rate 7%-15%), this is the first case report of intravitreal bevacizumab for ROP inducing hypotension. Physicians should be aware of intravitreal bevacizumab therapy-related hypotension when treating ROP. We suggest conducting a postmarketing active surveillance on the systemic adverse effects of this regimen in preterm infants.

Original languageEnglish
Article numbere20152005
JournalPediatrics
Volume137
Issue number2
DOIs
Publication statusPublished - 2016 Feb

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Pediatrics, Perinatology, and Child Health

Cite this